Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

June 17, 2016Dodge County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 17, 2016, 9:47 PM EDT for Dodge County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2016, 9:47 PM EDT (01:47 UTC)
Expired
Jun 17, 2016, 10:15 PM EDT
In force
28 min
Issued by
NWS Atlanta, GA

County Dodge County, GA

The radar

The Robins AFB radar (KJGX), 71 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2016-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2016-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-289 J/kg
Mixed-layer LCL
1745 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

950 
WWUS82 KFFC 180147
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
947 PM EDT FRI JUN 17 2016
 
GAZ107>109-180215-
DODGE GA-WILCOX GA-PULASKI GA-
947 PM EDT FRI JUN 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DODGE...NORTHEASTERN
WILCOX AND SOUTHEASTERN PULASKI COUNTIES UNTIL 1015 PM EDT...

AT 947 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES NORTH OF
ABBEVILLE...MOVING SOUTHEAST AT 30 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO 
           GROUND LIGHTNING. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD 
           NOT BE USED UNLESS IN AN EMERGENCY. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ABBEVILLE...MILAN...RHINE...UNION...OCMULGEE BANKS AND FIVE POINTS. 

LAT...LON 3193 8333 3219 8341 3224 8327 3204 8305
      3193 8317
TIME...MOT...LOC 0147Z 320DEG 24KT 3212 8330 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 17, 9:18 PM EDT, 29 minutes earlier.

Area forecast discussion, Jun 17, 9:18 PM EDT, 29 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
918 PM EDT FRI JUN 17 2016

.UPDATE...
Removed Laurens... Schley... Stewart... Sumter and Webster from
the watch. The remaining storms have clustered over Crisp...
Wilcox... Dodge and Telfair and may spread into parts of Wheeler.
Expecting this cluster to gradually push south of these counties
by 10 pm... which is when the watch expires. Weak impulses in the
mid and upper levels diving down from the north are sparking a few
other showers and weak thunderstorms across parts of east central
and central GA this evening... but this convection is not expected
to go severe. /39

&&

.PREV DISCUSSION... /Issued 816 PM EDT FRI JUN 17 2016/

UPDATE...
Removed Chattahoochee... Emanuel... Marion... Montgomery...
Muscogee...Toombs and Treutlen counties from the watch. Severe
storms are still on-going across parts of central GA and movement
of the line has slowed. Latest thinking is the severe storms
should push south of the area between 9-10 pm this evening. A
wedge front pushing in from the east is sparking a few storms
across the far east central zones this evening as well... but
thinking these storms should remain below severe criteria. Will
continue to monitor there progress as well. /39

PREV DISCUSSION... /Issued 728 PM EDT FRI JUN 17 2016/

UPDATE...
Updated to remove several counties from the watch that are behind
the line of storms. Still expecting the severe threat to push
south of the forecast area by 9 pm. /39

PREV DISCUSSION... /Issued 558 PM EDT FRI JUN 17 2016/

UPDATE...
Updated to remove the following counties from the watch...
Heard... Meriwether... Upson... Crawford... Peach... Twiggs... and
Johnson. The severe threat of damaging winds will continue across
parts of Central GA into the early evening. Timing tool indicates
storms will push into Columbus area between 630pm and 7pm... and
most storms should push south of the area by 9 pm if current
trends continue. /39

PREV DISCUSSION... /Issued 514 PM EDT FRI JUN 17 2016/

UPDATE...
Updated to remove numerous counties from the watch...mainly
counties along and north of a Carroll... Coweta... Pike...
Lamar... Monroe... Bibb... Jones... Wilkinson... Washington and
Jefferson line. Strong to severe storms will continue to push
across the rest of Central GA into the early evening hours. Main
threat continues to be damaging winds and frequent lightning.

39

PREV DISCUSSION... /Issued 431 PM EDT FRI JUN 17 2016/

UPDATE...
Updated to remove numerous counties from the watch...mainly
counties along and north of a Polk... Paulding... Douglas...
Fulton... Clayton... Henry... Newton... Morgan... Green and
Taliaferro line. Strong to severe storms continue to develop
ahead of a front and this threat is expected to continue across
Central GA into at last early to mid evening. The main threats
are damaging wind gusts up to 70 mph... large hail and frequent
lightning.  /39

PREV DISCUSSION... /Issued 356 PM EDT FRI JUN 17 2016/

SHORT TERM /Tonight through Saturday Night/...
Frontal boundary drifting through north GA this afternoon as the
upper short wave circulates over the Carolinas. Convection
continues to develop along the boundary with the air mass very
unstable due to high dew points and hot temperatures...yielding
capes of around 3000. Expect this boundary to continue to drift
into central GA during the night with severe possible for the next
several hours. Models consistent in building in high pressure from
the east late tonight into Saturday with fairly strong easterly
low level flow. This should stabilize the air mass over much of
the area. Will continue to have slight chances for areas south of
Columbus to Macon until Saturday afternoon in case the boundary
stalls in that area. Dry across the entire area Saturday night.

41

LONG TERM /Sunday through Friday/...
Only a few tweaks were made to the long term. No big changes
overall. Previous discussion included below.

20

Previous...Issued 347 AM EDT FRI JUN 17 2016
LONG TERM /Saturday Night through Thursday/... The last of the
precis chances will be exiting or have exited the area to start
the long term as high pressure builds over the area. The forecast
will remain dry into Tuesday as a high pressure pattern dominates
most of this .

A surface trough ahead of an approaching cold front will affect
mainly N GA Tuesday night with the chance for showers and
thunderstorms and the chance for showers and storms will affect
N and central GA Wednesday into Thursday as an upper trough
moves across the area with the front moving into the area.

Temperatures will start out below normal but return to near or
slightly above normal Monday afternoon and beyond.

BDL

AVIATION...
/Issued at 816 PM EDT FRI JUN 17 2016/
00Z Update...
Line of convection has moved south of all taf sites except CSG...
and thunderstorms there should push south of CSG by 00z Sat. Still
expect a front to push south of the area this evening... with
winds shifting nw behind the front. Then a wedge front pushes in
from the east by 05-06z Sat bringing east winds around 12-15kts
with higher gusts all day on Sat. The east winds will spread MVFR
cigs into the area by 07-09z tonight... that gradually improve to
low VFR by 16-17z Sat... then should sct by 19-20z Sat.

//ATL Confidence...00Z Update...
Medium confidence all elements.

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          69  83  62  84 /  20  10   0   5
Atlanta         70  84  65  84 /  10  10   5   5
Blairsville     63  81  57  81 /  10   5   0   5
Cartersville    68  86  63  85 /  10  10   0   5
Columbus        74  86  69  86 /  80  20  10   5
Gainesville     68  82  62  82 /  10  10   0   5
Macon           71  85  65  85 /  40  20  10   5
Rome            68  88  62  86 /  10  10   0   5
Peachtree City  69  85  63  85 /  20  10   5   5
Vidalia         72  85  66  84 /  80  30  20  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Severe Thunderstorm Watch until 10 PM EDT this evening FOR THE
FOLLOWING ZONES: Crisp...Dodge...Dooly...Pulaski...Telfair...
Wheeler...Wilcox.

&&

SHORT TERM...39
LONG TERM....Baker
AVIATION...39
Hazardous weather outlook, Jun 17, 11:00 AM EDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1100 AM EDT FRI JUN 17 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-181000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1100 AM EDT FRI JUN 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND
CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL AND
PORTIONS OF NORTH GEORGIA THIS AFTERNOON AND EVENING.

WEATHER HAZARDS EXPECTED...

DAMAGING WINDS...HAIL...FREQUENT LIGHTNING AND HEAVY RAIN CAN BE
EXPECTED WITH ANY SEVERE THUNDERSTORMS.

THE BEST TIME FOR THUNDERSTORMS WILL BE FROM MID AFTERNOON THROUGH
THE EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE OVER
PORTIONS OF CENTRAL GEORGIA ON SATURDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT
THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED...BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Jun 17, 9:00 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
900 PM EDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 PM     TSTM WND DMG     RICHLAND                32.09N  84.66W
06/17/2016                   STEWART            GA   911 CALL CENTER

            911 CALL CENTER RECEIVED REPORT OF SEVERAL TREES DOWN
            IN THE RICHLAND AREA.

&&

EVENT NUMBER FFC1600390

KOVACIK
Local storm report, Jun 17, 9:13 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
913 PM EDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     5 S MCRAE               32.00N  82.90W
06/17/2016                   TELFAIR            GA   911 CALL CENTER

            AT LEAST 1 TREE DOWN ON BIG HORSE CREEK RD AND CEDAR
            PARK RD

&&

EVENT NUMBER FFC1600391

SNELSON
Special weather statement, Jun 17, 9:31 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
931 PM EDT FRI JUN 17 2016

GAZ108-110-180200-
TELFAIR GA-WILCOX GA-
931 PM EDT FRI JUN 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TELFAIR AND
SOUTHEASTERN WILCOX COUNTIES UNTIL 1000 PM EDT...

AT 931 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF MILAN TO NEAR ROCHELLE...AND
MOVING EAST AT 25 MPH.

  HAZARD...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
           ELECTRICAL APPLIANCES SHOULD NOT BE USED UNLESS IN AN
           EMERGENCY. LOCALIZED FLOODING IN LOW LYING AND POOR
           DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN
           AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
           HYDROPLANING. WHEN WATER COVERS THE ROAD...REMEMBER TO
           TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
JACKSONVILLE...ANTIOCH CHURCH...WORKMORE...CHINA HILL...HORSE CREEK WMA...
TEMPERANCE AND BROWNING.

LAT...LON 3180 8308 3181 8309 3181 8314 3185 8318
      3185 8335 3193 8336 3193 8323 3190 8320
      3193 8316 3194 8289 3186 8278 3185 8279
      3184 8278 3182 8284 3178 8286 3179 8290
      3178 8292 3179 8298 3178 8301
TIME...MOT...LOC 0131Z 290DEG 21KT 3194 8300 3192 8337
Special weather statement, Jun 17, 9:37 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
937 PM EDT FRI JUN 17 2016

GAZ084-097-180200-
WILKINSON GA-LAURENS GA-
937 PM EDT FRI JUN 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WILKINSON AND
NORTHWESTERN LAURENS COUNTIES UNTIL 1000 PM EDT...

AT 936 PM EDT...A STRONG THUNDERSTORM WAS NEAR MONTROSE...OR 11 MILES
EAST OF JEFFERSONVILLE...MOVING SOUTHEAST AT 20 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DUBLIN...DUDLEY...DANVILLE...MONTROSE...ALLENTOWN...HARLOW AND CHAPPELLS
MILL.

LAT...LON 3247 8312 3261 8325 3265 8326 3271 8318
      3260 8289 3246 8295
TIME...MOT...LOC 0136Z 305DEG 18KT 3262 8315
Local storm report, Jun 17, 9:40 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
940 PM EDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 PM     TSTM WND DMG     CORDELE                 31.96N  83.78W
06/17/2016                   CRISP              GA   LAW ENFORCEMENT

            1 TREE DOWN THAT DESTROYED A MOBILE HOME AT CORNER OF
            CRISP AND CHURCH ST. ON THE SOUTH SIDE OF CORDELE. ALSO
            HAD POWER LINES DOWN ON FARMERSMARKET ROAD ON THE EAST
            SIDE OF CORDELE BETWEEN HWY 41 AND I75. NO INJURIES.

&&

EVENT NUMBER FFC1600392

DD
Special weather statement, Jun 17, 9:47 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
947 PM EDT FRI JUN 17 2016

GAZ107>109-180215-
DODGE GA-WILCOX GA-PULASKI GA-
947 PM EDT FRI JUN 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DODGE...NORTHEASTERN
WILCOX AND SOUTHEASTERN PULASKI COUNTIES UNTIL 1015 PM EDT...

AT 947 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES NORTH OF
ABBEVILLE...MOVING SOUTHEAST AT 30 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ABBEVILLE...MILAN...RHINE...UNION...OCMULGEE BANKS AND FIVE POINTS.

LAT...LON 3193 8333 3219 8341 3224 8327 3204 8305
      3193 8317
TIME...MOT...LOC 0147Z 320DEG 24KT 3212 8330

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:04 PM EDTSevere Thunderstorm WarningFFCDodge, Laurens, Telfair, Wheeler41 min
Jun 17, 8:16 PM EDTSpecial Weather StatementFFCCrisp, Dooly, Pulaski, Wilcox29 min
Jun 17, 8:22 PM EDTSevere Thunderstorm WarningFFCCrisp, Dodge, Dooly, Pulaski, Wilcox38 min
Jun 17, 8:44 PM EDTSevere Thunderstorm WarningFFCDodge, Laurens, Telfair, Wheeler46 min
Jun 17, 8:58 PM EDTSevere Thunderstorm WarningFFCCrisp, Dodge, Wilcox32 min
Jun 17, 9:31 PM EDTSpecial Weather StatementFFCTelfair29 min
Jun 17, 9:37 PM EDTSpecial Weather StatementFFCLaurens23 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.